Does anyone on this board use Singulair for allergies and asthma? Do you feel it is helping you? I take it at night and really am at a loss to determine just what it is that this drug does. I am afraid to stop taking it since my pcp told me it could bring on an asthma attack. What effects do you have from it? Any?
Singulair is an anti-leukotryene (spelling?). I'm sure you're familiar with antihistimines, which block histimines. Histimines cause reactions like runny nose, etc. Well, Singulair blocks leukotryenes which work similarly. If allergic reactions are causing asthma attacks, this can help prevent them. A lot of people use it to control allergy symptoms. Were you having a lot of asthma attacks? Why did your doc put you on it? If you were having attacks, and now you are having fewer, then it is probably doing something. If you weren't having asthma attacks, or other allergy symptoms like runny nose, itchy eyes, etc., then I don't know why you're on it.
I have had a few asthma attacks where I have had to use my inhaler. I was having severe sinus infections, so maybe that was the reason. The ENT I go to now though has told me that I cannot stop taking it. I thought after I had sinus surgery they would allow me to stop some of the meds, but they told me I cannot and this was one of them.
I did use singulair for a while & loved it, it helped me soo much! Especially with my asthma, the only problem was it made me cough a lot- apparently a common side effect & I have cough variant asthma, while breathlessness is a major symptom, coughing is my biggest problem & it made that worse. however it did help the breathlessness. my best friend takes it for her asthma as her only maintenance medicine & ever since she has been on it she has not had one attack!
I take Singulair and Zyrtec together. My asthma is mostly triggered by allergies, though. Singulair helpes me not only with my asthma, but also it helps A LOT with my other allergies. I don't really have any side effects, but I've also been taking it for about 3-4 years. I suggest you listen to your doctor and keep taking it, because I don't know how severe your asthma is, and would never tell you to stop taking it, because, well, hey, I'm not a doctor But generally, I personally don't think that you would have an asthma attack RIGHT when you stopped taking it. It takes a few days to leave your system, and your allergies would slowly get bad again, as would your asthma. If you take Singulair, as you probably know, you have to take it everyday, and it maintains your asthma. You can't take it only as needed, so maybe that's why your doctor is saying you can't get off of it. If it is causing you side effects that are unmanageable though, maybe you should try talking to your doc again about switching to something else. The good thing about Singulair though is that it's not a steroid.
I take the Singulair at night and Allegra D in the morning. I find though when I get up in the morning I cough alot. It gets so bad that I often have to use my inhaler now. How did the Singulair make you cough? Was it an all day event or just in the morning.